MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 28MM +8.5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 28MM +8.5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Catalog Number 136528330
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Cellulitis (1768); Foreign Body Reaction (1868); Pain (1994); Discomfort (2330); Ambulation or Postural Difficulties (2544); Physical Asymmetry (4573)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported voluntary report was received (mw5178947).Patient was on a two step stool, reached down to pick up something on the floor, and immediately heard audible.With each step it was noted the hip was making noise, however, the noise lessened after a week and was heard during specific movements.Patient then experienced jolts and stated in retrospect the audible sounds probably started 4-6 months prior to march 8 clinic appt.Patient scheduled an appointment and x-ray showed a catastrophic failure of left hip prosthesis.Metallosis was noted when surgery was done in 2024.Two revision surgeries were completed: in 2024: left hip revision surgery.Patient experienced significant left hip and left foot pain, walking with a stroller.Headball and liner was replaced.Significant metallosis noted.(2024 second hip revision surgery.Acetabular cup, headball and liner replaced metallosis noted.It was believed that the back side was defective.Patient was walking with a cane/stroller.Orthopedic surgeon sent prosthesis into depuy for review.Patient had chemo and radiation in 2024.Patient also had cellulitis dix of left foot.Currently, there is leg length discrepancy.Walking long distance is difficult and continues to have left foot discomfort.There is significant pain during certain leg movements.Placed on steroid pack with improvement.Ct has been ordered.Surgeon stated he was notified by a former pt (since moved to a different state) - 2 months after my surgery that she also experienced a cup failure of the hip prosthesis with metallosis.She was 5 years postoperatively.The common denominator she and i had was the same size cup.Ref report: mw5178948.(b)(4) are related.(b)(4) was created to capture to 1st hip revision.(b)(4) was created to capture to 2nd hip revision.(b)(4) was created to capture post op complication.(b)(4) was created to capture for another patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition; therefore, it has been determined that no corrective and preventive action is required at this time.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A manufacturing record evaluation was performed for the finished device product description: delta cer head 12/14 28mm +8.5, product code: 136528330 lot number: 9828932, and no non-conformances / manufacturing irregularities were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: a manufacturing record evaluation was performed for the finished device product description: delta cer head 12/14 28mm +8.5, product code: 136528330 lot number: 9828932, and no non-conformances / manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product description: delta cer head 12/14 28mm +8.5, product code: 136528330 lot number: 9828932, and no non-conformances / manufacturing irregularities were identified.Added: d10 (concomitant).

Brand Name
DELTA CER HEAD 12/14 28MM +8.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23866213
Report Number1818910-2025-22383
Device Sequence Number4438486
Product Code LZO
UDI-Device Identifier10603295033295
UDI-Public(01)10603295033295(17)260531(10)9828932
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number136528330
Device Lot Number9828932
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/07/2026
02/24/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/09/2026
02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACTIS COLLARED STD SIZE 3; ALTRX NEUT 28IDX44OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight74 KG